MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE WITH HINGE POST EXTENSION; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Event occurred in the (b)(6).
 
Event or Problem Description
It was reported that approximately 1 month post implantation, the patient was revised due to infection.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g4, g7, h2, h3, h6, h10.The product was evaluated through manufacturing review, however, the reported event could not be confirmed.The device history records were reviewed and no discrepancies were identified.Single-use, sterilized devices manufactured or distributed by zimmer biomet are sterilized in accordance with fda regulations and iso standards to a sterility assurance level of 1.0 x 10-6 or better.Therefore, it is unlikely that the specified device caused any patient infection.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE WITH HINGE POST EXTENSION
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9744056
Report Number0001822565-2020-00652
Device Sequence Number2501037
Product Code KRO
UDI-Device Identifier00889024199378
UDI-Public(01)00889024199378
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K013385
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue Number00588005014
Device Lot Number64345158
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;